MAUDE Adverse Event Report: SENSEONICS INC. EVERSENSE SENSOR; EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM

SENSEONICS INC. EVERSENSE SENSOR; EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM
Model Number 102812-81A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is currently performing an investigation and will provide the results with the supplemental report.
 
Event or Problem Description
On (b)(6) 2024, senseonics was made aware of an incident where sensor broke into two pieces during the removal procedure.All the pieces of the broken sensor were successfully removed by the hcp.
 
Additional Manufacturer Narrative
According to the case information,the sensor broke during the removal procedure on (b)(6) 2024.The hcp was able to successfully remove all pieces of the broken sensor.A return material authorization (rma) was issued for the return of the device for further investigation.The sensor was returned for further investigation, and upon receipt, a visual inspection was performed, which confirms that the sensor broke into two pieces, with breakage occurring at the end cap.The potential root cause of fracture of sensor during removal is usually excessive force on the removal clamps/pliers grabbing an extremity or part of the sensor.In some cases, the patient's tissue at insertion sites may encapsulate the sensor, obstructing its removal.The doctor may then attempt excessive force on the clamps and risk fracturing the sensor.Sensor breakage during removal is a known and anticipated potential adverse effect, which is stated in the eversense e3 user guide under "risks and side effects" section.No further investigation was found necessary.B4.Date of this report 27 december 2024.D4.Additional device information updated.G3.Date received by the manufacturer? 27 december 2024.H3.Device evaluated by manufacturer? yes.H6.Type of investigation updated to 10.H6.Investigation findings updated to 3221.H6.Investigation conclusions updated to 4311.

Brand Name
EVERSENSE SENSOR
Common Device Name
EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM
Manufacturer (Section D)
SENSEONICS INC.
20451 seneca meadows parkway
germantown MD 20876 7005
Manufacturer (Section G)
SENSEONICS INC.
20451 seneca meadows parkway
germantown MD 20876 7005
Manufacturer Contact
vallikannu somasundaram
20451 seneca meadows parkway
germantown, MD 20876-7005
MDR Report Key20934350
Report Number3009862700-2024-01123
Device Sequence Number18403491
Product Code QHJ
UDI-Device Identifier00817491022974
UDI-Public00817491022974
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P160048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/02/2024
Device Model Number102812-81A
Device Catalogue NumberFG-7202-00-301
Device Lot NumberWP09671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 MO
Patient SexMale